MAUDE Adverse Event Report: GYRUS ACMI, INC 7FR COAX HEMOSTATIC PROBE; ELECTROSURGICAL PROBE

GYRUS ACMI, INC 7FR COAX HEMOSTATIC PROBE; ELECTROSURGICAL PROBE
Model Number CD-B620LA
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer informed olympus, during a therapeutic gastroscopy for gastrointestinal bleeding, the probe did not have any current output.Three (3) unknown clips were required to stop the bleeding.The procedure was completed with a similar device.The esg-100 was tested 21feb2022 by medical engineering and no issues were found.Facility tested training probe and no issues were found.The facility is comfortable using the probe and esg-100.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation and the results of the device history records (dhr) review.The dhr for this device were reviewed and all records indicated the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the failure is undetermined.As stated in the instructions for use, this event could have been prevented: on page 6 of the device ifu (p9100505-001_ah), it states: "insufficient generator output time or generator output level may not provide the operator with the desired level of coagulation" on page 3, it also states: "interference produced by the operation of high frequency surgical equipment may influence the operation of other electrical equipment adversely.".
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the customer.
 
Event or Problem Description
Additional information received from the author: the author reported the bleeding was mild and was treated endoscopically.The patient did not require a transfusion or change in treatment course.The customer stated it is standard practice to use clips to stop gastrointestinal bleeds and the use of multiple clips is also standard.

Brand Name
7FR COAX HEMOSTATIC PROBE
Common Device Name
ELECTROSURGICAL PROBE
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
9600 louisiana avenue north
brooklyn park, MN 55445
4848965250
MDR Report Key13869928
Report Number3011050570-2022-00028
Device Sequence Number11935055
Product Code KNS
UDI-Device Identifier00821925039483
UDI-Public00821925039483
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCD-B620LA
Device Lot NumberKR872267
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer03/28/2022
06/17/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/25/2022
07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-100 SERIAL (B)(6)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown